Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 41, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 6, 2004, 7:47 PM CDT for Mountrail County, Renville County, Ward County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 7:47 PM CDT (00:47 UTC)
- Expired
- Jun 6, 2004, 8:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Mountrail County, ND, Renville County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1945 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
854 WUUS53 KBIS 070047 SVRBIS NDC061-075-101-070145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 743 PM CDT SUN JUN 6 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA THIS INCLUDES THE CITY OF MINOT MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA * UNTIL 845 PM CDT * AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 44 MILES NORTH OF MINOT TO 23 MILES SOUTH OF MINOT...MOVING NORTHEAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF PLAZA. * SEVERE THUNDERSTORMS WILL BE NEAR... MINOT AROUND 755 PM CDT PLAZA AROUND 755 PM CDT LORRAINE AROUND 755 PM CDT HAIL UP TO 2 INCHES IN DIAMETER HAS BEEN REPORTED WITH THESE STORMS. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4890 10191 4797 10251 4788 10113 4891 10167 $$ LEBLANG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:00 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 6, 3:00 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SUN JUN 6 2004 .SHORT TERM... ANTICIPATE CONVECTION TO FIRE SHORTLY ON LINE OF CU FORMING ALONG NORTH DAKOTA AND MONTANA BORDER. AMS STILL WEAKLY CAPPED BUT BAMEX...PROGGD SOUNDINGS AND MODELS ALL INDICATE CAP WILL BE BROKEN SOMETIME LATE AFTERNOON AS TEMPS APPROACH 90F WEST. WATCH POSSIBLE WITHIN THE NEXT TWO HOURS. MODELS IN GOOD AGREEMENT AGAIN. MID LEVEL LOW MOVING ONSHORE PACIFIC NORTHWEST SPLITS AS ONE PIECE OF ENERGY CUTSOFF OVER PAC NW AND FIRST PIECE MOVES NORTHEAST THROUGH SOUTH CENTRAL CANADA. CWA IN SW THEN W THEN SW FLOW THROUGH PERIOD. AS FIRST LOW MOVES EAST THROUGH NORTHERN PLAINS TONIGHT...WESTERN DAKOTA WILL BE UNTIL INFLUENCE OF COOLER AND DRIER HIGH PRESSURE BUILDING SOUTH FROM CANADA WITH BOUNDARY SOUTH OF STATE. CUTOFF LOW WASH COAST EJECTS LATE IN SHORTERM PERIODS WITH NEXT SIGNIFICANT SYSTEM APPROACHING NORTHERN PLAINS LATE THURSDAY AND FRIDAY. .LONG TERM... GFS CONTINUES TO BRING BEST CHANCE FOR PRECIP THURSDAY AS H500 LOW/TROUGH LIFTS NORTHEAST THROUGH THE NORTHERN PLAINS. ALSO SURFACE LOW/TROUGH FROM MONTANA THROUGH WRN NEBRASKA LIFTS NORTHEAST THRU THE STATE. KEPT RELATIVELY HIGH POPS FOR THURSDAY. CYCLONIC FLOW ALOFT CONTINUES THRU SATURDAY...BUT TOOK POPS OUT TO BLEND WITH SURROUNDING OFFICES. SINCE SURFACE HIGH PUSHING IN BY SATURDAY AGREED TO TAKE IT OUT. KEPT SUNDAY DRY FOR NOW WITH WEAK SURFACE HIGH. BUT...LATER SHIFTS MAY WANT TO INCREASE POPS FOR SUNDAY NIGHT OR MONDAY AS 50H TROF SWINGS THRU 00Z TUESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING CONTINUES FOR JAMES RIVER NEAR LUDDEN. && HW/JV
Hazardous weather outlook, Jun 6, 5:37 AM CDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 537 AM CDT SUN JUN 6 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071037- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 537 AM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOPE IN WESTERN NORTH DAKOTA THIS AFTERNOON THEN MOVE ACROSS THE STATE TONIGHT. SOUTHEAST SURFACE WINDS AND A LOW LEVEL JET AHEAD OF A TROUGH IN EASTERN MONTANA WILL INCREASE THE MOISTURE AND INSTABILITY THIS AFTERNOON. SOME THUNDERSTORMS COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jun 6, 7:03 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
703 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL PALERMO 48.34N 102.23W
06/06/2004 2.75 INCH MOUNTRAIL ND STORM CHASER
0650 PM HAIL 5 S KENMARE 48.60N 102.08W
06/06/2004 1.00 INCH WARD ND LAW ENFORCEMENT
0655 PM HAIL 6 S KENMARE 48.59N 102.08W
06/06/2004 2.75 INCH WARD ND BROADCAST MEDIA
&&
VININGLocal storm report, Jun 6, 7:12 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
712 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 10 W NEW TOWN 47.98N 102.71W
06/06/2004 1.75 INCH MCKENZIE ND LAW ENFORCEMENT
2 TRAILER HOUSES BLOWN OVER
&&
VININGLocal storm report, Jun 6, 7:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
723 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0717 PM TORNADO 4 E ROSEGLEN 47.75N 101.75W
06/06/2004 MCLEAN ND OTHER FEDERAL
REPORTED BY MINOT AIR BASE OFFICIAL
0718 PM HAIL SHERWOOD 48.96N 101.63W
06/06/2004 1.75 INCH RENVILLE ND BROADCAST MEDIA
0721 PM TORNADO 14 NW GARRISON 47.80N 101.64W
06/06/2004 MCLEAN ND STORM CHASER
&&
VININGLocal storm report, Jun 6, 7:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
726 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL NEW TOWN 47.98N 102.49W
06/06/2004 1.75 INCH MOUNTRAIL ND LAW ENFORCEMENT
&&
VININGLocal storm report, Jun 6, 7:41 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
741 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 W MAX 47.82N 101.31W
06/06/2004 0.88 INCH MCLEAN ND LAW ENFORCEMENT
0735 PM HAIL 1 S MOHALL 48.75N 101.51W
06/06/2004 1.00 INCH RENVILLE ND BROADCAST MEDIA
&&
VININGLocal storm report, Jun 6, 7:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
744 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 16 S MINOT 48.00N 101.30W
06/06/2004 1.00 INCH WARD ND AMATEUR RADIO
&&
VININGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:03 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 27 min |
| Jun 6, 7:07 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 53 min |
| Jun 6, 7:19 PM CDT | Tornado Warning | BIS | McLean, Ward | 26 min |
| Jun 6, 7:46 PM CDT | Tornado Warning | BIS | McLean | 29 min |
| Jun 6, 7:48 PM CDT | Tornado Warning | BIS | McLean | 27 min |
| Jun 6, 7:50 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 55 min |
| Jun 6, 7:58 PM CDT | Tornado Warning | BIS | Ward | 32 min |
| Jun 6, 8:18 PM CDT | Tornado Warning | BIS | McLean | 27 min |
| Jun 6, 8:21 PM CDT | Tornado Warning | BIS | McLean | 24 min |
| Jun 6, 8:43 PM CDT | Tornado Warning | BIS | Sheridan | 32 min |
| Jun 6, 8:45 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 60 min |
| Jun 6, 8:48 PM CDT | Tornado Warning | BIS | McLean | 27 min |
| Jun 6, 8:56 PM CDT | Tornado Warning | BIS | McHenry | 34 min |
| Jun 6, 9:04 PM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 56 min |
| Jun 6, 9:16 PM CDT | Tornado Warning | BIS | Sheridan, Wells | 44 min |
| Jun 6, 9:20 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 30 min |
| Jun 6, 9:24 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 51 min |
| Jun 6, 9:26 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 64 min |
| Jun 6, 9:35 PM CDT | Tornado Warning | BIS | Bottineau, Renville | 25 min |
| Jun 6, 9:45 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 60 min |
| Jun 6, 9:59 PM CDT | Tornado Warning | BIS | Bottineau | 46 min |
| Jun 6, 10:04 PM CDT | Tornado Warning | BIS | Wells | 41 min |
| Jun 6, 10:25 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 65 min |
| Jun 6, 10:34 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 61 min |
| Jun 6, 10:48 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 57 min |
| Jun 6, 10:50 PM CDT | Tornado Warning | BIS | McHenry, Ward | 25 min |
| Jun 6, 11:16 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 14 min |
| Jun 6, 11:17 PM CDT | Tornado Warning | BIS | McHenry | 43 min |
| Jun 6, 11:21 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 24 min |
| Jun 6, 11:48 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 42 min |
| Jun 7, 1:26 AM CDT | Severe Thunderstorm Warning | BIS | Rolette | 49 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.